Wow. I'm amazed that anyone actually reads my log, but the fact that complete strangers took the time to help me out with all this is utterly incredible. I sat here and cried at how kind and helpful you people are and I am so grateful for all your responses, thank you so much.
I want you all to know that I genuinely changed my mind about going to the award ceremony for a second there. That was until I got up and looked in the mirror where I burst into tears and quickly changed my mind back again. I'm so sorry, now I feel like I'm not only letting my parents down, but also all you amazing people who took the time to try and help me improve my life. I'm so disappointed in myself.
Thinking about this has made me realise how much I've let my skin control my life the past couple of years. I may not be going to the awards ceremony, but in a couple of weeks I'm doing an exchange programme and staying with a host family for 2 weeks. I hate meeting new people because I feel like they'll judge me because of my skin so this will be a massive challenge for me. I did even have thoughts of cancelling that too but these replies have made me realise that people out their believe in me even when I don't believe in myself and for that I am eternally grateful.
Your "before" pictures look a lot like what my skin looks lie now.. I was wondering, was it very dry then? I find that muy skin is always feeling so irritated and looks super red (either from dryness or from hyperpigmentation underneath the spots).
I feel so ridiculously sensitive and embarrassed about my appearance most of the time. But I'm going away on holiday next week and even though I'd love for it to be clear I know it's just not going to be. Anyway, I've seen what having this problem has done to me recently, becoming basically a shut in during daytime, keeping my head down in public... and I'm pretty sure it's just making me feel worse. I really hope you went to your awards ceremony because as hard as it seems to overcome, it's really horrible to let something like your acne completely overtake your life.
Tim's response to this actually made me cry, I'm so emotional these days.. He's so right about facing the anxiety.
I'm typically pretty calm about things, hardly ever crying... but I think it comes from just really really knowing what it feels like to be so embarrassed and ashamed even, and how horrible it is that any of us have to feel that way.
Anyway, this is depressing! haha! I guess I just wanted to let you know that (yet another) person is dealing with the same self-confidence issues (and itchy face!) as you right now... *sending virtual hugs*
I think my skin looks dry because I took that photo straight after washing my face because my skin used to be very oily (especially my t-zone)
Thanks for your response, I find it comforting to know that I'm not the only person out there who's struggling with all this and I just hope that one day we can all get to a point where acne is no longer a problem. Unfortunately, acne is still a problem for me and this time, I just couldn't face up to it. One day in the future I'll beat this bitch, I know I will. *hugs returned!* and thanks again
I just read your entire log and can totally relate. It sounds like we are about the same size and on the same dosage of Accutane. I am in my fifth month now and am 30 years old but it sounds like we have had similar side effects.
I can tell you that my second and third months were the worst. I had a lot of trouble with eczema and body aches, especially my lower back and hips. In my case, those issues mostly resolved on their own in my fourth month so hopefully the same will happen for you. When my lips were at their worst I used hydrocortisone ointment on them and it really helped, brought them nearly back to normal. You could probably try the cream if you have it but I like the ointment because it goes on clear like lip balm. (Follow the directions on the label though--you're not supposed to use it too much). My only problems now are fatigue and I'm a little emotional. I'm just buying time until I can get off this stuff....but my skin is CLEAR. You will get there too!
Good luck to you!
Congratulations on the clear skin! This response was so helpful, the thought of putting up with this for many more months was killing you (and yes I know everyone's different but it's so promising to hear that you got through this and came out the other side with skin to be proud of! )
Ohhh I'll definitely look into hydrocortisone ointment for my lips if they get much worse. Thank you and good luck with the last bit of your course too!
Day 60 (2 monthsss!!)
No big changes in side effects. My back was aching like crazy today, I don't think it's helped by the fact that I'm so tired (got that end of term feeling!). Eczema wise, looking pretty good. Still using steroid cream on my feet but only once every one/two days as the irritation is nearly gone. The skin on my feet's a bit weird, all the areas that were covered with red lumps a few weeks ago are now covered with skin that's falling off. I think it's a good thing, like I'm shedding the old layer of horrible skin and hopefully making way for some normal-looking flip flop feet!
My mood has been a lot better today, thanks to all you beautiful people. The acne on my cheeks seems to be getting better (no change on my chin though) and the PIH seems to be fading too.
Thank you again to everyone who has written to me so far and to everybody out there who is reading this. I feel like I've developed a kind of virtual safety net of people who are willing to listen to me moan and moan and moan. I can tell you things that I can't tell anyone else because I feel like you people truly understand what I'm going through. Muchas gracias amigos